Negative result after donor insemination

  1. avatar
    Alice Williams

    Hello there,

    10 days ago I did an artificial insemination by donor, and today I’ve taken a HPT and I got a BFN 馃檨 How is it possible? I thought donor insemination works almost always! It’s my second attempt on AID, that’s why I cannot understand why it has failed again…

    The thing is, I’m taking progesterone pessaries and I feel constantly bloated and dizziness. Is it normal or is it my period? Do I have any chance still that it is a false negative?

    SOS!

    November 18, 2015 at 8:06 pm
    Reply
  2. avatar
    Sandra F.
    Fertility counselor

    Dear Alice,

    10 days after artificial insemination is still a very early date to take a pregnancy test, which means it could be a false-negative result, so don’t lose hope yet. For hCG hormone to achieve detectable levels, you should wait at least 15 days following AID. My advice is that you repeat the test after a few days, and if you can take a blood pregnancy test instead of a HPT, the results will be even more accurate.

    As for the symptoms you’ve described, they are totally usual during the two-week wait (TWW). In most cases, they are due to hormone medications, in your case, progesterone. Nonetheless, these symptoms can be easily confused with those of the premenstrual syndrome (PMS); therefore, the only way resolve your doubts is through a pregnancy test.

    The chances of getting pregnant via AID depend on several factors, so I’m afraid giving you a precise percentage is rather difficult. Be it as it may, pregnancy rates of AID are cumulative, which means it keeps on increasing with each attempt. The following article shall give you further info on this issue: Artificial insemination.

    Hope this helps,

    Best wishes

    November 24, 2015 at 6:21 pm
    Reply